MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/48; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/48; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Catalog Number 1236-2-848
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: revision surgery today of a left total hip.The revision today was secondary to dislocation.The dislocation (disassociation) occurred between the ceramic head and poly insert.The mdm liner, insert, head and cup were removed.A new cup was placed with four screws, a constrained liner and new head.No further information is available from the doctor or hospital." surgeon felt that the shell position was too vertical, and revised the shell and a screw.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.H3 other text : not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving an adm liner was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: this patient underwent a primary total hip arthroplasty approximately 13 years ago.She underwent a revision procedure in (b)(6) 2022 and another revision procedure for dislocation in (b)(6) 2023.I can confirm that the patient had a total hip arthroplasty and a revision of that arthroplasty since i was able to review x-rays.The root cause of this event cannot be determined with certainty.The causes of revision for dislocation are multifactorial including surgical technique, patient factors including activity level and bmi and lifestyle considerations, soft tissue stretching after 10 years of use, and possibly implant factors if the ceramic head dislocated from the polyethylene of an mdm prosthesis.The explanted prosthesis should be submitted to stryker engineers for evaluation and examination.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to dislocation.A review of the provided medical records by a clinical consultant indicated: this patient underwent a primary total hip arthroplasty approximately 13 years ago.She underwent a revision procedure in (b)(6) 2022 and another revision procedure for dislocation in (b)(6) 2023.I can confirm that the patient had a total hip arthroplasty and a revision of that arthroplasty since i was able to review x-rays.The root cause of this event cannot be determined with certainty.The causes of revision for dislocation are multifactorial including surgical technique, patient factors including activity level and bmi and lifestyle considerations, soft tissue stretching after 10 years of use, and possibly implant factors if the ceramic head dislocated from the polyethylene of an mdm prosthesis.The explanted prosthesis should be submitted to stryker engineers for evaluation and examination.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
RESTORATION ADM X3 INS 28/48
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key17648751
Report Number0002249697-2023-00965
Device Sequence Number20636217
Product Code MEH
UDI-Device Identifier04546540638977
UDI-Public04546540638977
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K093644
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number1236-2-848
Device Lot Number85630501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexFemale